Alert archive / South Dakota / Wind Advisories in 2017
Wind Advisory 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 30, 2017, 3:39 AM CDT for 12 counties in South Dakota. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2017, 3:39 AM CDT (08:39 UTC)
- Expired
- Oct 30, 2017, 5:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Campbell County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 60 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548 WWUS73 KABR 300839 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 339 AM CDT Mon Oct 30 2017 SDZ003>011-015>017-302200- /O.NEW.KABR.WI.Y.0011.171030T0839Z-171030T2200Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, and Faulkton 339 AM CDT Mon Oct 30 2017 /239 AM MDT Mon Oct 30 2017/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect until 5 PM CDT /4 PM MDT/ this afternoon. * WINDS...Northwest 25 to 30 mph with gusts up to 45 mph. * TIMING...Through this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SD
3 follow-up statements
367 WWUS73 KABR 301750 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1250 PM CDT Mon Oct 30 2017 SDZ003>011-015>017-302200- /O.CON.KABR.WI.Y.0011.000000T0000Z-171030T2200Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, and Faulkton 1250 PM CDT Mon Oct 30 2017 /1150 AM MDT Mon Oct 30 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * WINDS...Northwest 25 to 30 mph with gusts up to 45 mph. * TIMING...Through this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KF
786 WWUS73 KABR 302048 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 348 PM CDT Mon Oct 30 2017 SDZ003>011-015>017-302200- /O.CON.KABR.WI.Y.0011.000000T0000Z-171030T2200Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, and Faulkton 348 PM CDT Mon Oct 30 2017 /248 PM MDT Mon Oct 30 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * WINDS...Northwest 20 to 30 mph with gusts of 35 to 45 mph. * TIMING...Through this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KF
479 WWUS73 KABR 302152 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 452 PM CDT Mon Oct 30 2017 SDZ003>011-015>017-302300- /O.EXP.KABR.WI.Y.0011.000000T0000Z-171030T2200Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, and Faulkton 452 PM CDT Mon Oct 30 2017 /352 PM MDT Mon Oct 30 2017/ ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT /4 PM MDT/ THIS AFTERNOON... Wind speeds have fallen below advisory criteria and will continue to diminish this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 30, 12:48 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 30, 12:48 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1248 AM CDT Mon Oct 30 2017 .UPDATE... Issued at 1248 AM CDT Mon Oct 30 2017 06z aviation discussion updated below. UPDATE Issued at 911 PM CDT Sun Oct 29 2017 Current forecast is on track, therefore no changes made at this time. UPDATE Issued at 703 PM CDT Sun Oct 29 2017 Wind speeds have diminished below advisory criteria, therefore the Wind Advisory that was in effect for the counties directly west of the Missouri River has been allowed to expire. && .SHORT TERM...(This Evening through Monday) Issued at 319 PM CDT Sun Oct 29 2017 Pcpn chances and wind are the main forecast issues through Monday. Most of the activity associated with the departing PV anomaly has exited the CWA. However, more daytime heating induced showers have formed north of the area. Suspect most of this will die quickly as we head toward sunset. So, a mostly dry forecast looks good for the overnight period. Temperatures will remain relatively mild given only minor CAA with a deeply mixed boundary layer. For Monday another PV anomaly (albeit weak) crosses the region in the morning, particularly the northeast CWA. The short range model consensus suggests low pops for this feature, and have no real issues with that prognostication. For the afternoon, diabatic heating will steepen low level lapse rates under cold air aloft. This could lead to isold showers just about anywhere over the CWA. However, for now will limit pcpn mention to the northeast CWA where most ensemble short range guidance suggests there'll be measurable pcpn. Pcpn type should favor mostly snow as temps aloft are quite cool. The steepening lapse rates on Monday will also lead to gusty northwest winds. For now it appears the threat of reaching advisory criteria is possible, but only over a limited area. So for now will not go with any headlines. Temperatures will also be quite cool on Monday, with most locations remaining under 40 degrees. .LONG TERM...(Monday Night through Sunday) Issued at 319 PM CDT Sun Oct 29 2017 The initial 24 hours will depend on the track of the sfc high over the WY/MT/SD border at 00Z will sink southeast across KS Tuesday morning. This will swing a ridge across the forecast area during the morning hours. Southwest winds will return behind the ridge, ushering in a slight warm-up. Temperatures will rise into the upper 30s to low 40s. Low pressure over Alberta Tuesday afternoon will sink across ND during the day Wednesday, and into Minnesota Wednesday evening. Expect breezy south winds ahead, and breezy west winds behind the passage of this system Wednesday. A cool ridge of high pressure will move across the area from the northwest Thursday/Thursday night, with dry weather for most areas. The best chance of precipitation through the period will fall late Thursday night west, and through the day Friday elsewhere. Even then, precipitation amounts will likely be less than a tenth of an inch. Snow in the morning is expected to transition to a mix of rain and snow in the afternoon. If the operational GFS is correct, it would stay as mostly snow as temperatures are a bit lower. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1248 AM CDT Mon Oct 30 2017 VFR conditions will prevail across the area overnight and into the day Monday, with just a few light rain/snow showers. Due to uncertainty of location and the expectation that the precipitation will be light, have opted to not mention in the TAFs at this time. Breezy northwest winds will continue overnight, and will increase back into the 20 to 35 knot range again on Monday. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Mohr SHORT TERM...TDK LONG TERM...KF AVIATION...Mohr
Hazardous weather outlook, Oct 29, 3:50 AM CDT, 23 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 350 AM CDT Sun Oct 29 2017 SDZ003-015-033-300900- Corson-Dewey-Stanley- 250 AM MDT Sun Oct 29 2017 This Hazardous Weather Outlook is for portions of central South Dakota and north central South Dakota. .DAY ONE...Today and Tonight Northwesterly winds of 25 to 30 mph with gusts of 45 mph came be expected today. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ039-046-SDZ004>011-016>023-034>037-045-048-051-300900- Traverse-Big Stone-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 350 AM CDT Sun Oct 29 2017 This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. SD
Nearby
Wind Advisories in South Dakota, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.